Log In Sign Up

glucophage, LPD and just need advice


Forum: Trying to Conceive With PCOS

Notices

Welcome to the JustMommies Message Boards.

We pride ourselves on having the friendliest and most welcoming forums for moms and moms to be! Please take a moment and register for free so you can be a part of our growing community of mothers. If you have any problems registering please drop an email to [email protected].

Our community is moderated by our moderation team so you won't see spam or offensive messages posted on our forums. Each of our message boards is hosted by JustMommies hosts, whose names are listed at the top each board. We hope you find our message boards friendly, helpful, and fun to be on!

Reply Post New Topic
  Subscribe To Trying to Conceive With PCOS LinkBack Topic Tools Search this Topic Display Modes
  #1  
December 11th, 2009, 09:43 AM
mommy jenn's Avatar Mega Super Mom2Morgan
Join Date: Jan 2008
Location: South Africa
Posts: 2,557
ok

so i have pcos. i got my glucophage today and i am to take 1500mg per day. i am NOT IR and im a bit worried about side effects. i took one today at lunch time and i thought i felt a bit shaky about 2 hours later. is this normal?

did you start the meds slowly? my doc said i can do slowly or just go for it... im worried about the side effects though.

also i seem to have an lpd coz today is CD10 and i started spotting so im pretty sure af will be here either later on today or tomorrow.
what can i take for that. i know about the vit B6 but is there anything else?
__________________







Reply With Quote
  #2  
December 11th, 2009, 11:00 AM
Nyzira's Avatar Just call me Bam.
Join Date: Mar 2008
Location: Clarksville, TN
Posts: 2,609
I can't help with your other questions but I can with the metformin. I had the same shakiness when I took my first dosage. I found that if I took mine right in the middle of my meals, not before or after but right in the middle, then I had less problems. I also switched to a diet higher in protein and lower in carbs. This took away the shakiness. They say metformin doesn't cause hypoglycemic response but after my experience I have to disagree with that. Just pretend you're diabetic and you should be able to cope better.

Also, I did not work myself up to higher dosages but just started out all at once.
__________________





Reply With Quote
  #3  
December 11th, 2009, 11:07 AM
mommy jenn's Avatar Mega Super Mom2Morgan
Join Date: Jan 2008
Location: South Africa
Posts: 2,557
what were your symptoms like on the full dose?
__________________







Reply With Quote
  #4  
December 11th, 2009, 02:50 PM
Nyzira's Avatar Just call me Bam.
Join Date: Mar 2008
Location: Clarksville, TN
Posts: 2,609
Just the standard stomach issues. Nausea, frequent diarrhea. It was lessened when I switched to a whole grain, low simple carb, higher protein diet. The extra fiber REALLY helps. And stay hydrated.
__________________





Reply With Quote
  #5  
December 11th, 2009, 05:37 PM
MommytoaMiracle's Avatar Platinum Supermommy
Join Date: Nov 2009
Location: North Carolina
Posts: 10,571
I just started Metformin last Tuesday, so I have been on a it almost 2 weeks now.
I also take 1500mg (2 pills a day). I took one a day for the first week, then built up to two day...I took my in between my meals,as well, but now I have discovered that if I take it RIGHT before bed, I don't have any side effects, such as gas pains, diarrhea, vomitting. I don't have any.
So, thats what works for me...Hope this helps
__________________
Reply With Quote
  #6  
December 12th, 2009, 07:12 PM
MandyRS's Avatar Mega Super Mommy
Join Date: Mar 2009
Location: Mississippi
Posts: 2,658
I don't have any side effects, generally... for me it took away the hypoglycemic effect (the shakiness), which I had always had otherwise if I went too long without eating. Everyone is different... but I agree that taking it in the middle of the meal and eating more protein is key. I think we hear such horrible things about the "side effects" that we get ourselves worked up unnecessarily... I know I was terrified when I started taking it! For nothing, really... it's really not that bad for most people, so just gradually build up your dose and you'll likely be fine! I only feel sick from Met if I don't eat enough or eat a really fatty meal with not enough protein. Good luck!
__________________
IT'S A BOY!!!!



THANK YOU to *Sharon* for my perfect siggy.
Reply With Quote
Reply

Topic Tools Search this Topic
Search this Topic:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -7. The time now is 02:31 PM.



Powered by vBulletin® Version 3.8.11
Copyright ©2000 - 2018, vBulletin Solutions Inc.
Search Engine Optimization by vBSEO 3.6.0